Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Suggest dosage for Omeprazole

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1986
Answered : 1656 Questions
Question
Hello Doctor, I am writing you again.
I have been having pain and burning sensation in middle of chest again since one week. I had stop taking Omeprazole three weeks back and then after one week i again start having burning pain in middle of chest. So i started taking my medicine back again but it's been two weeks and i am not getting much relief. Should i wait more?. Can it be possible since had stop taking for some time, now 20 mg dose will not work anymore?. Should i increase it to 40 mg. I am taking all Dietery restriction avoiding even tea but not getting relief. I can feel pain from middle of chest going till back.
Mon, 11 Jun 2018 in General Health
 
 
Answered by Dr. Ramesh Kumar 8 hours later
Brief Answer:
Follow up.

Detailed Answer:
Thanks XXXXXXX for follow up,
Proper medications have to be taken by you for minimum 6-8 weeks initially.
Your symptoms are specific of gastritis and reflux diaease and you have to take medications initially otherwise things would become worse.

See as the name suggests ACID REFLUX should be treated in two phases-
1)Control production of acid-For which you are on Omeprazole..
2)To prevent the acid formed inside stomach to reflux back into esophagus-(This part of treatment is not covered by your doctor)-I would suggest you to add Levosulpiride. It’s a prokinetic drug and is very effective in controlling reflux of acid back into esophagus.A better way is to take it with Omeprazole trials have shown that its very effective when combined with Omeprazole.

You can increase the dose to 40 mg per day even 40 mg twice a day can also be taken.
Initially medication has to be taken with life style changes and as things would start getting better we could taper off medications and keep you only on life style changes.

Things would take time.
So have patience and follow medicines properly.

Thanks!
Above answer was peer-reviewed by
 
Follow-up: Suggest dosage for Omeprazole 8 hours later
Thank you Doctor.

I had endoscopy done Nov-2017 last year . At that time it was normal. Should i again go for endoscopy.?
What are my chances of having Barrett's esophagus or tear in food pipe due to this burning sensation which is there since 4 weeks now.

Also My GP has given me Generic version of Omeprazole.
Can i take Prilosec, which is over the counter medicine available there. I can have two tablets in the morning so that it will be 40 mg dose.

Thanks
xxxxx
 
 
Answered by Dr. Ramesh Kumar 4 hours later
Brief Answer:
Follow up.

Detailed Answer:
Hello XXXXXXX
Thanks for follow up.
Role of endoscopy is to find out any pathological problem in esophagus like baretts esophagus or severe gastritis but its not always necessary that mild to moderate inflammatory changes are reflected in endoscopy.So if endoscopy was normal 1 year back i don’t think that new endoscopy would reflect anything new.
You need proper medications and not investigations right now.
Take Prilosec 40 mg twice daily.
Along with it take Tums(OTC antacid) or any quality antacid syrup.
And
VSL# 3 probiotic twice daily.
Drink a glass of chilled milk in morning and at night.

Follow up after a week.
Please feel free to follow up.
Thanks!
Above answer was peer-reviewed by
 
Follow-up: Suggest dosage for Omeprazole 48 hours later
Thank you Doctor. But i have started 40 mg Prilosec per day.
I didn't get VSL# 3 probiotic twice daily.in over the counter in Pharmacy.

Thank You
 
 
Answered by Dr. Ramesh Kumar 13 minutes later
Brief Answer:
follow up.

Detailed Answer:
Takeprilosec 40 mg twice daily.
VSL#3 is over the counter you can also buy it online.

Regards!
Above answer was peer-reviewed by
 
Follow-up: Suggest dosage for Omeprazole 4 days later
Thank you doctor
 
 
Answered by Dr. Ramesh Kumar 59 minutes later
Brief Answer:
You're welcome.

Detailed Answer:
Happy new year dear and thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor